MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY CO. HEMOSIL SYNTHASIL; ACTIVATED PARTIAL THROMBOPLASTIN

INSTRUMENTATION LABORATORY CO. HEMOSIL SYNTHASIL; ACTIVATED PARTIAL THROMBOPLASTIN
Catalog Number 00020006800
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is an initial report.A follow-up report will be submitted upon investigation completion.
 
Event or Problem Description
Erroneous aptt test results caused by suspected problematic reagent.The operator placed two sets of aptt reagents (the second set was brand new).The initial aptt quality control was normal, with a result of 30.2 seconds (target value 29.0 seconds).When the first set of aptt reagents was exhausted and the second set was switched in, starting from sample number (b)(6), all patient sample aptt results were significantly lower than normal.After noticing the abnormal results, the operator replaced the suspected problematic reagent and retested.Retesting showed large discrepancies in results, confirming reagent issues.No adverse event or patient impact reported.
 
Additional Manufacturer Narrative
A review of the submitted instrument backup for acl top 700 sn (b)(6) sw 5.4.0 p 16.8.00, dated 8/13/2025, was performed.A review of the sample list on 8/13/2025 from 09:44:31 to 11:58:37 confirms the submitted data containing the list of samples.Review of the 5 samples in question showed that all results were flagged with mt 5600 maintenance overdue or failed.A review of the second derivative curves from the initial results indicates complete clot formation; however, the absence of a baseline suggests the possible use of a contaminated reagent.The repeat result second derivative curves show normal reaction curve presentation.A review of the general log list does not show any instrument errors or warnings that may have contributed to the lower than expected results.A review of the service history for acl top 700 sn 17061251 shows the instrument is up to date on the required preventive maintenance.The root cause of the shortened patient results could not be determined.However, complaint analysis suggests a high likelihood of contamination affecting the assay reagent components.The issue was successfully resolved by replacing the affected reagent.There was no patient impact.Based on this assessment, no remedial action is required.This incident will be monitored through trending analysis.

Brand Name
HEMOSIL SYNTHASIL
Common Device Name
ACTIVATED PARTIAL THROMBOPLASTIN
Manufacturer (Section D)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730 2443
Manufacturer (Section G)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford 01730 2443
Manufacturer Contact
anuja khan
180 hartwell road
bedford, MA 01730-2443
MDR Report Key22902456
Report Number1217183-2025-00042
Device Sequence Number15656928
Product Code GFO
UDI-Device Identifier08426950078920
UDI-Public(01)08426950078920(11)240501(17)260430(10)N0441439
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K060688
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number00020006800
Device Lot NumberN0441439
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown